Alert archive / South Carolina / Flash Flood Warnings in 2024

Flash Flood Warning 6, NWS Charleston, SC

August 5, 20245 counties in South Carolina

NWS Charleston, SC issued this flash flood warning at Aug 5, 2024, 8:46 PM EDT for 5 counties in South Carolina. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2024, 8:46 PM EDT (00:46 UTC)
Expired
Aug 6, 2024, 2:45 AM EDT
In force
6 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Beaufort County, SC, Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 68 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 12:20 AM EDTFLOOD3 Wsw Knightsville, SCDorchester County Emergency Manager reported that Twin Lakes Road is impassable from Weir Street to the Boat Landing due to flooding from Tropical Storm Debby
Aug 6, 12:30 AM EDTFLOODJacksonboro, SCPublic relayed a photo on social media of flood waters covering the right lane of Hwy 17 near Charleston Hwy caused by Tropical Storm Debby. Lane is nearly impassible.
Aug 6, 1:00 AM EDTFLOOD4 Ssw Shadowmoss, SCSocial Media reported that the interesetion of Main Road and Highway 17 in West Ashley is flooded due to Tropical Storm Debby.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2024-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2024-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

610 
WGUS52 KCHS 060046
FFWCHS
SCC013-015-019-029-035-060645-
/O.NEW.KCHS.FF.W.0006.240806T0046Z-240806T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
846 PM EDT Mon Aug 5 2024

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Beaufort County in southeastern South Carolina...
  Berkeley County in southeastern South Carolina...
  Charleston County in southeastern South Carolina...
  Colleton County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 245 AM EDT.

* At 846 PM EDT, Doppler radar indicated heavy rain across the 
  warned area. Between 2 and 4 inches of rain have fallen. The 
  expected rainfall rate is 1.5 to 2.5 inches in 1 hour. Additional 
  rainfall amounts of 2 to 4 inches are possible in the warned area. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  North Charleston, Charleston, Mount Pleasant, Summerville, Goose 
  Creek, Hanahan, Walterboro, Saint George, Edisto Beach, Givhans 
  Ferry State Park and Ladson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

High tide will inhibit runoff of heavy rain, flooding areas of poor 
drainage in Downtown Charleston. Areas most prone to flooding 
include the Market, Crosstown, East Bay Street and Morrison Drive.

&&

LAT...LON 3326 8036 3328 8034 3322 8020 3285 7962
      3273 7984 3267 7987 3259 7998 3251 8023
      3245 8033 3241 8035 3245 8042 3240 8040
      3234 8041 3270 8070 3307 8089 3309 8088
      3313 8090 3333 8050 3327 8047

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1.5-2.5 INCHES IN 1 HOUR

$$
1 follow-up statement
403 
WGUS72 KCHS 060224 RRA
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
1024 PM EDT Mon Aug 5 2024

SCC013-015-019-029-035-060645-
/O.CON.KCHS.FF.W.0006.000000T0000Z-240806T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beaufort SC-Berkeley SC-Charleston SC-Colleton SC-Dorchester SC-
1024 PM EDT Mon Aug 5 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM EDT TUESDAY 
FOR BEAUFORT, BERKELEY, CHARLESTON, COLLETON AND DORCHESTER 
COUNTIES...

At 1024 PM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 3 and 6 inches of rain 
have fallen. The expected rainfall rate is 1.5 to 2.5 inches in 1 
hour. Additional rainfall amounts of 3 to 4 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
North Charleston, Charleston, Mount Pleasant, Summerville, Goose 
Creek, Hanahan, Walterboro, Saint George, Edisto Beach, Givhans 
Ferry State Park and Ladson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3326 8036 3328 8034 3322 8020 3285 7962
      3273 7984 3267 7987 3259 7998 3251 8023
      3245 8033 3241 8035 3245 8042 3240 8040
      3234 8041 3270 8070 3307 8089 3309 8088
      3313 8090 3333 8050 3327 8047

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1.5-2.5 INCHES IN 1 HOUR

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 7:36 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 5, 7:36 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
736 PM EDT Mon Aug 5 2024

...THE RISK FOR FLASH FLOODING WILL INCREASE QUICKLY TONIGHT
WITH HISTORIC AND CATASTROPHIC FLOODING THROUGH MID-WEEK...

.SYNOPSIS...
Tropical Storm Debby will impact the region through much of the
week. Potentially historic rainfall amounts will likely result
in severe to catastrophic flash flooding.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Satellite and radar data suggest a predecessor rain event (PRE)
is well underway this afternoon across Southeast South Carolina
and Southeast Georgia as Tropical Storm Debby moves across
northern Florida. As much as 1 to 3.5 inches of rain has
already fallen across the coastal corridor today with the daily
rainfall record at Charleston Intl Airport (KCHS) already
broken.

The synoptic pattern looks favorable for rainfall rates to
steadily increase throughout the rest of the afternoon and
especially tonight as the center of Debby approaches the Georgia
coast. Model soundings show tall, skinny CAPE profiles with
PWATS surging to incredibly high 2.60-2.90 inches. This coupled
with strong moisture transport with some forcing contributions
from the right entrance region from a jet streak propagating
across the Upstate into western North Carolina will support
widespread heavy rainfall with efficient rainfall rates
reaching as high as 2-3 in/hr, if not higher. The core of the
heaviest rains associated with Debby's circulation center will
move into the far southern areas later this evening while an
axis of moderate to heavy rain embedded with a southwest-
northeast dilatation axis aligned along the coastal corridor
remains nearly stationary. As rainfall rates increase and the
area of heavy rain expands, the potential for flash flooding
will steadily increase and the issuance of flash flood warnings
appears nearly certain. Rain totals through sunrise Tuesday look
to average 3-9 inches (locally higher) with a rainfall maxima
progged to occur in the Savannah-Beaufort corridor. A Flood
Watch remains in effect for all counties through Friday morning.
See the Hydrology section below for additional hydrologic
details.

The risk for isolated tornadoes will increase this evening as
wind fields increased ahead of Tropical Storm Debby. 0-1km
helicity off the KCLX VWP has been slowly increasing as the
afternoon has progressed. Instability has been a limiting factor
so far, but some inland push of higher instability over the
Atlantic is expected to push into the coastal corridor over the
next few hours. Thus, there may be an uptick in the tornado
potential. Tornado Watch 599 remains in effect until 1 AM for
all areas with the exception of the Allendale-Reidsville
corridor.

Winds will slowly increase overnight with the potential for
tropical storm force winds increasing south of I-16 and across
the entire coast. Mid-afternoon observations already show winds
gusting to tropical storm force along the far lower Georgia
coast.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
The short term period will remain dominated by Debby and its
associated impacts with the latest NHC forecast track taking the
center of the storm off the Georgia coast and into the Atlantic
early Tuesday afternoon, then slowly arcing through the
Atlantic coastal waters midweek and back inland around the
Myrtle Beach area Thursday (subject to further updates of
course). Time over the warm Atlantic waters could bring some
renewed intensification through mid week and increased
winds/gusts across the coastal waters and along the coast. A
Tropical Storm Warning remains in effect for all coastal
counties through the period. A Tropical Storm Warning is also in
effect for the southeast Georgia inland counties along and
south of I-16, although confidence in those areas reaching
Tropical Storm force gusts remains lower.

But the primary impact for the forecast area will continue to
be a prolonged period of very heavy rainfall across the entire
forecast area through at least Tuesday/Tuesday night. Heaviest
of the rainfall (or at least the frequency of) might tend to
diminish some Wednesday into Thursday as the circulation center
traverses up through the northern reaches of the forecast area
and we lose the southeasterly tap moisture off the Atlantic. But
again, that will be very track dependent.

Finally, the risk for tropical tornadoes in rainbands will
persist into Tuesday/Tuesday night although the threat may tend
to lessen through the period as the center of Debby tracks into
the Atlantic and we move out of the preferential sector
(relative to the TC center) for tropical tornado development.
But again, all will depend on the ultimate track.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Still quite a bit of uncertainty regarding the ultimate
timing/track of Debby during the latter half of the week with
the current official track moving the center of the system out
of our forecast area by later Thursday and back inland through
the Pee Dee region during the end of the week. We may continue
to see some rainfall from Debby wrapping back around and across
the northern part of the area through the end of the week until
the system ultimately gets picked up/absorbed by an upper level
trough slated to deepen across the Great Lakes into New England
late week and through the weekend. Once that happens, we will
transition back into the more typical August pattern of daily
shower and thunderstorm chances.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
06/00Z TAF Discussion:
KCHS/KJZI/KJZI: Steady rains will impact all terminals into
Tuesday morning as Tropical Storm Debby draws closer. MVFR
conditions will lower to IFR as rainfall rates pick up and.
Vsbys were limited to 1/2SM for now, but pockets of lower vsbys
near 1/4SM could occur. There is a risk for low-level wind shear
beginning as early as 06z at KCHS and KJZI and is ongoing at
KSAV.

Extended Aviation Outlook: Periodic showers and thunderstorms
may lead to occasional flight restrictions through the period.

&&

.MARINE...
Tonight: Conditions still continue to steadily deteriorate
across the waters tonight with tropical storm conditions likely.
A risk for waterspouts will persist for much of the night as
Tropical Storm Debby draws closer.

Tuesday through Saturday: The track and intensity of Debby will
determine the details of the marine forecast across the local
waters. The most recent NHC forecast would indicate Debby will
emerge off the southeast Georgia coast as a tropical storm
Tuesday afternoon and then meander offshore Wednesday into
Thursday. Debby is then expected to make landfall along the
South Carolina coast later Thursday. Given a potentially longer
residence time over waters, the storm could gain some strength
before making landfall. Mariners should prepare for hazardous
marine conditions through the week with tropical storm force
winds, very elevated seas, and potential for waterspouts in
rainbands. A Tropical Storm Warning is in effect for all coastal
waters, including the Charleston Harbor. Conditions should
slowly improve late in the period.

Rip Currents/High Surf: Hazardous beach conditions are expected
through much of the week as Debby impacts the region. A High Risk of
rip currents is forecast for Tuesday and will likely continue
beyond. In addition, large breaking waves will impact the
beaches.

&&

.HYDROLOGY...
Debby remains on target to potentially produce historic rainfall
amounts that will result in areas of catastrophic flooding across
southeast Georgia and southeast South Carolina. A Flood Watch
remains in effect for all of southeast Georgia and southeast South
Carolina through Friday morning and Flood Advisories/Flash Flood
Warnings will be issued as need be.

The center of Debby will slowly advance through southern Georgia
this evening and into southeast Georgia late this evening and
overnight. Debby is then forecast to slowly move off the GA coast
Tuesday afternoon, potentially strengthening and bringing additional
intense rainfall to coastal areas within the main core of the
system. The combination of deep tropical moisture and a slowly
moving tropical system will set the table for a prolonged period of
intense rainfall. The forecast continues to advertise rainfall
totals of 10-20 inches across all of southeast Georgia and southeast
South Carolina, with localized amounts of up to 30 inches possible.
Even more concerning is that the swath of heaviest rain is likely to
fall along the coastal corridor, including heavily urbanized areas
across Savannah, Hilton Head, Beaufort, and Charleston. The entire
forecast area remains in a rare High Risk Excessive Rainfall Outlook
through Tuesday from the Weather Prediction Center, and the northern
part of the forecast area through Wednesday...further highlighting
the potential for widespread damaging flash flooding.

With these expected rainfall totals, impacts will be widespread and
severe, likely including numerous flooded homes and structures,
damage to roadways including washouts, and unprecedented flooding
along and near smaller creeks and streams. Additionally, there will
likely be an extended period of major flooding (possibly record
setting) along larger main stem rivers that continues well after
Debby moves away from the region. The most intense rainfall will
likely come in bands followed by periods of time of considerably
lighter rainfall or even no rain at all.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Tropical Storm Warning for GAZ099>101-114>119-137>141.
     Flood Watch through Friday morning for GAZ087-088-099>101-
     114>119-137>141.
     High Risk for Rip Currents through Tuesday evening for GAZ117-119-
     139-141.
     Storm Surge Warning for GAZ117-119-139-141.
SC...Tropical Storm Warning for SCZ045-047>052.
     Flood Watch through Friday morning for SCZ040-042>045-047>052.
     High Risk for Rip Currents through Tuesday evening for SCZ048>051.
     Storm Surge Warning for SCZ048>052.
MARINE...Tropical Storm Warning for AMZ330-350-352-354-374.
&&
Hazardous weather outlook, Aug 5, 3:56 PM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
356 PM EDT Mon Aug 5 2024

GAZ101-116-118-137-138-140-SCZ045-047-062000-
Effingham-Inland Bryan-Inland Chatham-Long-Inland Liberty-
Inland McIntosh-Inland Berkeley-Inland Jasper-
356 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ087-088-SCZ040-062000-
Jenkins-Screven-Allendale-
356 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Tropics: Tropical storm force winds will be possible Tuesday through
Thursday as Debby moves through the area. Tropical Storm Watches and
Warnings could be needed.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ117-119-139-141-SCZ048>051-062000-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
356 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Risk for Rip Currents.
   Tornado Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ099-100-114-115-062000-
Candler-Bulloch-Tattnall-Evans-
356 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ042>044-062000-
Hampton-Inland Colleton-Dorchester-
356 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Tropics: Tropical storm force winds will be possible Tuesday through
Thursday as Debby moves through the area. Tropical Storm Watches and
Warnings could be needed.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ330-350-352-354-374-062000-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
356 PM EDT Mon Aug 5 2024

...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ052-062000-
Tidal Berkeley-
356 PM EDT Mon Aug 5 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 599 IN EFFECT UNTIL 1 AM EDT TUESDAY...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

In the hours before

Local storm report, Aug 5, 7:16 PM EDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
716 PM EDT Mon Aug 05 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     Flood            3 SSE Jasper            32.29N  80.94W
08/05/2024                   Beaufort           SC   Fire Dept/Rescue

            Law enforcement reports flood waters covering the
            on-ramp to Highway 278 from Highway 170. The ramp is
            currently closed.

&&

Event Number CHS2400846

BRM
Local storm report, Aug 5, 7:25 PM EDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
725 PM EDT Mon Aug 05 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     Flood            4 NNW Bloomingdale      32.19N  81.32W
08/05/2024                   Effingham          GA   Fire Dept/Rescue

            Law enforcement reports Buckingham Drive off of Noel C
            Conway Rd has become impassible due to flooding.

&&

Event Number CHS2400847

BRM
Local storm report, Aug 5, 7:40 PM EDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
740 PM EDT Mon Aug 05 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     Tropical Cyclone Savannah Airport        32.13N  81.20W
08/05/2024                   Chatham            GA   ASOS

            Savannah Airport (KSAV) measured a wind gust of 43 mph
            caused by Tropical Storm Debby.

&&

Event Number CHS2400848

BRM
Local storm report, Aug 5, 7:54 PM EDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
754 PM EDT Mon Aug 05 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     Tropical Cyclone 5 ESE Fripp Island      32.28N  80.41W
08/05/2024                   AMZ352             SC   Buoy

            49 mph wind gust at the Fripp Nearshore Buoy caused by
            Tropical Storm Debby.

&&

Event Number CHS2400849

BRM
Local storm report, Aug 5, 8:23 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
823 PM EDT Mon Aug 05 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Flood            3 E Pritchardville      32.24N  80.92W
08/05/2024                   Beaufort           SC   Law Enforcement

            Law enforcement reported an incident where a vehicle
            hydroplaned in a neighborhood and went off of a bridge
            into a pond off of Hampton Hall Blvd. No injuries were
            reported.

&&

Event Number CHS2400850

BRM
Local storm report, Aug 5, 8:46 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
846 PM EDT Mon Aug 05 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     Flash Flood      4 S Jasper              32.29N  80.94W
08/05/2024                   Beaufort           SC   Fire Dept/Rescue

            Law enforcement reported flood waters entering through
            the front door of a home along Broughton Circle.

&&

Event Number CHS2400851

BRM

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:56 PM EDTTornado WarningCHSBeaufort19 min
Aug 5, 9:20 PM EDTTornado WarningCHSBeaufort25 min
Aug 5, 9:25 PM EDTTornado WarningCHSBeaufort, Charleston, Colleton50 min
Aug 5, 10:10 PM EDTTornado WarningCHSBeaufort35 min
Aug 5, 10:26 PM EDTRiver Flood WarningCHSAllendale4 days
Aug 5, 10:33 PM EDTTornado WarningCHSCharleston, Colleton42 min
Aug 5, 11:08 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston5 hr
Aug 6, 12:10 AM EDTTornado WarningCHSCharleston16 min
Aug 6, 12:22 AM EDTTornado WarningCHSBerkeley, Charleston, Dorchester38 min
Aug 6, 12:28 AM EDTTornado WarningCHSBeaufort, Colleton32 min
Aug 6, 12:45 AM EDTTornado WarningCHSBerkeley, Charleston30 min
Aug 6, 12:56 AM EDTFlash Flood WarningCHSBeaufort, Hampton, Jasper19 hr
Aug 6, 1:25 AM EDTFlash Flood WarningCHSJasper21 hr
Aug 6, 2:12 AM EDTFlash Flood WarningCHSAllendale, Beaufort, Colleton, Hampton, Jasper20 hr
Aug 6, 2:35 AM EDTTornado WarningCHSColleton25 min
Aug 6, 2:44 AM EDTFlash Flood WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester20 hr
Aug 6, 4:28 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston2 hr
Aug 6, 5:26 AM EDTSpecial Weather StatementCHSColleton49 min
Aug 6, 6:34 AM EDTFlash Flood WarningCHSBerkeley, Charleston15 hr
Aug 6, 7:49 AM EDTFlash Flood WarningCHSAllendale12 hr
Aug 6, 11:37 AM EDTRiver Flood WarningCHSCharleston, Colleton, Dorchester16 days
Aug 6, 7:48 PM EDTAreal Flood WarningCHSBeaufort, Jasper14 hr

Nearby

Flash Flood Warnings in South Carolina, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.